MAUDE Adverse Event Report: ARTHROCARE CORP. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EICA4845-01
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a follow up with the patient, the surgeon noticed lip burns from the shaft of the wand.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.We cannot determine if there is a relationship between the device and the incident because the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is feasible that if the exposed section of the shaft near the distal tip comes into contact with untargeted tissue, it could cause a burn.Other factors that could contribute to the reported event includes: activating the device prior to contact with targeted tissue or withdrawing the wand while power is being applied.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
REFLEX ULTRA 45 COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8455552
Report Number3006524618-2019-00155
Device Sequence Number18939787
Product Code GEI
UDI-Device Identifier00817470003734
UDI-Public00817470003734
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2020
Device Catalogue NumberEICA4845-01
Device Lot Number2008233
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;